skip to main content

DOE PAGESDOE PAGES

This content will become publicly available on January 19, 2017

Title: A convex penalty for switching control of partial differential equations

A convex penalty for promoting switching controls for partial differential equations is introduced; such controls consist of an arbitrary number of components of which at most one should be simultaneously active. Using a Moreau–Yosida approximation, a family of approximating problems is obtained that is amenable to solution by a semismooth Newton method. In conclusion, the efficiency of this approach and the structure of the obtained controls are demonstrated by numerical examples.
Authors:
 [1] ;  [2] ;  [2] ;  [3]
  1. Univ. of Duisburg-Essen, Essen (Germany)
  2. Karl-Franzens-Univ. Graz, Graz (Austria)
  3. Oak Ridge National Lab. (ORNL), Oak Ridge, TN (United States)
Publication Date:
OSTI Identifier:
1266013
Grant/Contract Number:
AC05-00OR22725
Type:
Accepted Manuscript
Journal Name:
Systems & Control Letters
Additional Journal Information:
Journal Volume: 89; Journal ID: ISSN 0167-6911
Publisher:
Elsevier
Research Org:
Oak Ridge National Laboratory (ORNL), Oak Ridge, TN (United States)
Sponsoring Org:
USDOE
Country of Publication:
United States
Language:
English
Subject:
optimal control; switching control; partial differential equations; nonsmooth optimization; convex analysis; semi-smooth Newton method